Alert archive / Florida / Frost Advisories in 2018
Frost Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Jan 15, 2018, 1:21 PM EST for 6 counties in Florida. It took effect at Jan 16, 2018, 2:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2018, 1:21 PM EST (18:21 UTC)
- In effect from
- Jan 16, 2018, 2:00 AM EST
- Expired
- Jan 16, 2018, 9:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
988 WWUS72 KJAX 151821 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 121 PM EST Mon Jan 15 2018 FLZ020>025-030>032-035>037-161400- /O.NEW.KJAX.FR.Y.0002.180116T0700Z-180116T1400Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-Gilchrist-Alachua-Putnam- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Trenton, Gainesville, Gainesville Airport, Newnans Lake, Bostwick, Carraway, and Palatka 121 PM EST Mon Jan 15 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST TUESDAY... The National Weather Service in Jacksonville has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EST Tuesday. * TEMPERATURE...Lows in the lower to mid 30s. * IMPACTS...Widespread Frost expected. Protect plants that could be damaged by frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Jan 15, 10:22 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Jan 15, 10:22 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1022 AM EST Mon Jan 15 2018
.UPDATE...Cool high pressure stretching from north of New England
into the deep south will begin to lift northeast this afternoon
allowing for the gradient to begin relaxing and thus a decrease
in winds. Despite the ample sun and decrease in winds...the air mass
continues to be cool and dry and high temps are still expected to
only reach 55 to 60 degrees across Ne Fl and 50 to 55 degrees in Se
Ga.
&&
.AVIATION...Prevailing VFR.
&&
.MARINE...Extended the SCA for the Ne Fl near shore waters
until 3 pm as the St Augustine Pier has sustained winds of
22 knots. These winds will tend to decrease some this afternoon
as the gradient relaxes some.
Rip Currents: Moderate Risk.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 53 32 57 34 / 0 0 0 10
SSI 49 34 54 37 / 0 0 0 10
JAX 55 33 57 37 / 0 0 0 10
SGJ 54 42 58 40 / 0 0 0 10
GNV 59 35 62 37 / 0 0 0 10
OCF 60 37 63 39 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 11 PM EST this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Small Craft Advisory until 3 PM EST this afternoon for Coastal
waters from Fernandina Beach to St. Augustine FL out 20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out
20 NM.
&&
PP/AE/WCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 10:07 AM EST | Small Craft Advisory | JAX | 5 hr |
Nearby
Frost Advisories in Florida, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.